I have been diagnosed with bipolar I and I have gained 40 lbs in about 6 months. I am very concerned about gaining weight on this medicine.
23 Dec 2009
To be completely honest, Geodon affects people differently. It has been known to cause weight gain in some, but weight loss in others. Also, some people report neither weight gain or loss. My suggestion would be to give it a try and if you experience weight gain, ask your doctor to prescribe something else. With most of these known possible side effects, there are no guarantees that you will or will not experience them. Hope this helps.
27 Aug 2011
Hello, I just pasted a section of Advanced Consumer Information HTML for Geodone from drugs.com.
"This medicine may increase your weight. Your doctor may need to check your weight on a regular basis while you are using this medicine. Talk to your doctor about ways to prevent weight gain."
The information contained in the Thomson Reuters Micromedex products as delivered by Drugs.com is intended as an educational aid only. "
I really feel for you. I just stopped my Geodone about 2 days ago due to a 15 pound weight gain after 9 months. I may have gained more but I am terrified to go on the scale. Like you I have lost 40 pounds(while being on Depakote) and am very fearful for what has and is happening over the last 9 months while being on the supposedly, "Weight Neutral" Geodone, you won't gain or loose just stay the same, that's what a doctor told me in the past and what my Doctor's told me now.Well, I gained at least 15 lbs back and probably more and I really don't eat that much. It doesn't make me hungry but it's making me gain weight. That's my experience. I worked so hard to loose the weight. I have never been a fat person in my life! I being Bipolar too, had been in such a horribly bad depression about 11/2 yr, ago and the weight gain made me feel so ashamed of myself I would rarely leave the house. The stigma of living with any Mental Illness is really hard on my self esteem especially when the depression hits, the self blame. the feelings of worthlessness and all that.. ... aug... then the topper... to make you feel even worse "YOUR FAT TOO!" weight gain and the depression together... I wished I could just evaporate!!
I know when the drug first came out they were marketing it as the new anti-psychotic that was weight neutral but only to find that was in short term clinical trials and found later when taken long term the weight story changed. That's what I think for what ever it's worth.
I hope some of this made sense. It's been almost a year I see your post date. I sincerely hope you are well and found the medication that works for you.
Great Luck & Blessings if you want 'em,
- Geodon Information for Consumers
- Geodon Information for Healthcare Professionals (includes dosage details)
- Side Effects of Geodon (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... extreme drowsiness usually or will this go away in time? I just added Geodon this week and I feel sleepy all day. I take 100mg of Lamotrigine and ...
1 answer • 7 Dec 2009
I am Bipolar with dilusions and nothing is working, if it does, it works for a while and than stops. She tried on this new Latuda 40mgs. and i will ...
3 answers • 9 May 2011
Bipolar Disorder - I was diagnosed with Bipolar II over a yr an a half ago, I have been on Lithium,?
... Limictal, Symbiax all different doses. symbiax being the most recent which I have asked to come off of... gaining weight like crazy but now going ...
6 answers • 18 Jul 2011
... lithium. Does anyone know how long this drug has been out. Is it very likely to cause large weight gain? Does anybody like it? I know nothing ...
5 answers • 9 Feb 2012
I have taken Depakote in the past and gained weight. When I took Geodon previously, my blood sugar went up. I am concerned about taking the two ...
1 answer • 18 Jan 2013